MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0103
Medical Device Problem Codes Device Sensing Problem (2917); Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc and was noted to be unavailable from the healthcare facility.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported that the patient experienced pericardial effusion.During a procedure a versacross connect radiofrequency (rf) wire was used to perform the transseptal puncture (tsp).A trace effusion was noted at the beginning of the procedure and at the end of it.Following the procedure the patient showed sign of effusion.It was noted that the patient had challenging anatomy which may have caused a stitching effect and slow effusion during the tsp.Pericardiocentesis was performed in the operating room (or), along with a blood pull that was reinfused into the patient.The cardiac drain was left in the patient, and the patient was hospitalized as progress was monitored.The patient recovered and was discharged from the hospital.
 
Event or Problem Description
It was reported that the patient experienced pericardial effusion.During a procedure a versacross connect radiofrequency (rf) wire was used to perform the transseptal puncture (tsp).A trace effusion was noted at the beginning of the procedure and at the end of it.Following the procedure the patient showed sign of effusion.It was noted that the patient had challenging anatomy which may have caused a stitching effect and slow effusion during the tsp.Pericardiocentesis was performed in the operating room (or), along with a blood pull that was reinfused into the patient.The cardiac drain was left in the patient, and the patient was hospitalized as progress was monitored.The patient recovered and was discharged from the hospital.It was further reported there was difficulty visualizing the rf wire on the first puncture attempt, as tenting of the tip of the device was not visualized due to difficult patient anatomy.The imaging modalities used were transesophageal echocardiography (tee) and four-dimensional (4d) intracardiac echocardiography (ice), which had similar issues with visualization.Patient anatomy also made the tsp difficult and multiple trackdowns were required.The pericardial effusion was located in the right ventricle (rv).
 
Additional Manufacturer Narrative
Investigation summary: based on the available information, although no product has been returned due to disposal, we have determined that the pericardial effusion is a known inherent risk with use of this product.The reported allegations of difficulty crossing the septum and visualizing the rf wire could not be confirmed without the return of the device.Device history record review: the manufacturing batch record review could not be performed as the lot number of the device is not available.Device technical analysis: it was indicated the device was not returned for analysis; therefore, a technical analysis of the complaint device could not be completed.Labeling review: review of the instructions for use confirmed that pericardial effusion is addressed as a potential procedural complication when using the versacross connect laac access solution.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the versacross connect laac access solution device confirmed that the event of pericardial effusion is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the versacross connect laac access solution device is acceptable.Investigation conclusion: based on the information provided, the reported event of pericardial effusion is a known inherent risk of the versacross connect laac access solution.As stated by the instructions for use, "adverse events that may occur while using the versacross connect laac access solution include, but are not limited to, the following: pericardial effusion." the reported allegations of difficulty crossing the septum and visualizing the rf wire could not be confirmed without the return of the device.Detailed product information was not provided to bsc and was noted to be unavailable from the healthcare facility.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24731858
Report Number2124215-2026-17293
Device Sequence Number9242908
Product Code DXF
UDI-Device Identifier00685447019473
UDI-Public(01)00685447019473
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0103
Device Catalogue NumberVXAK0103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight65 KG
Patient RaceWhite